Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

122 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

63 years old. Is it safe to take mirtex 7.5mg?

Answered by
Dr.
Dr. Mayank Bhargava

Internal Medicine Specialist

Practicing since :2003

Answered : 1658 Questions

default
Posted on Wed, 26 Dec 2012 in Medicines and Side Effects
Question: Actually dr prescribed to my father mirtex 7.5mg
i just want to know is it safe for my father? his age is 63yrs and pls inform me the uses of this medicine and the side effects also..
doctor
Answered by Dr. Mayank Bhargava 23 minutes later
Hi XXXXXXX,
Thanks for posting your query.
Let me know the symptoms for which Mirtazapine was advised.

Mirtazapine is basically a noradrenergic and specific serotonergic antidepressant.
Mirtazapine's primary use is the treatment of major depressive disorder and other mood disorders.
Common side effects of mirtazapine include dizziness, blurred vision, sedation, somnolence, malaise, increased appetite, weight gain as a result of increased appetite, dry mouth, constipation, and joint and muscle pain.
Though your father has history of cardiac ailments but Mirtazapine is found to be safer in such patients.
Mirtazapine very rarely causes orthostatic hypotension (low blood pressure in standing conditions).
As such use of Mirtazapine has no correlation with age of patient although this drug is contraindicated in pediatric group.
Hope that helps.
Let me know if I can address any more concerns.
Take care,
Dr. Mayank Bhargava
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Mayank Bhargava 15 hours later
mirtex and Mirtazapine are the same medicine ?
doctor
Answered by Dr. Mayank Bhargava 6 hours later
Hi XXXXXXX,
Mirtex is the brand name of Mirtazapine.
You can check it on the strip also.
Put your queries if you have.
Best regards,
Dr. Mayank Bhargava
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,   ,   ,  
Drug/Medication ,  

Recent questions on  Anti depressant

doctor1 MD

I have had arthritis for thirty years, I am just starting to grunt and groan at the smallest irritation over any annoyance and walking, 73 years, I have tried green tea to calm my self down, I cant get into a calm peaceful state of mind, I used to...

doctor1 MD

I have been having dry mouth after having some infection of the teeth. Had two bad ones extracted. My ENT special9st has prescribed steroid for me. I take lot of medicines including Zolof. How is the interaction? I was reading on WebMD that...

doctor1 MD

Yes I was prescribed zyprexa years ago for depression when going through a divorce. I've tried to stop it twice and this is my third and final time. I've been tapering off it for over a year now since the last two attempts failed miserably. Now...

doctor1 MD

Hi, I suffer from pain in the lower and middle part of my stomach . It becomes a lot more pronounced when I opsuh down on my stomach. Pain regularly radiates into my pelvic region. I have been diagnosed IBS and was on antidepressants to control the spasms. But this pain just never stops. Is there somethinh I can say to my doctor to assist him in diagnosing me? Thank you,

doctor1 MD

Hi . I am on antidepressants for about 7 years now. I was so slim but suddenly gained a lot of weight. I began to have an enlarged liver of 17.5 measure. And then the latest X-ray showed that i began to have a bulky spleen . Blood tests are Ok except for Gout which is high. So does this condition mean anything? or could i have a hidden cancer in some part of my body especially that my belly is so fat. I am 35 years old

doctor1 MD

I am sometime getting anxious over small issues and myhealth gets spoiled